Wyoming, 2015

Winter Storm in Wyoming, December 14 to 15, 2015

December 14 to 15, 2015 · NWS CYS · 28 events in 13 counties and zones

A strong Pacific low pressure system moved across the central Rockies and produced periods of moderate to heavy snow along with gusty north to northeast winds of 35 to 45 mph. The combination of falling and blowing snow produced near whiteout conditions across much of southeast Wyoming.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong Pacific low pressure system moved across the central Rockies and produced periods of moderate to heavy snow along with gusty north to northeast winds of 35 to 45 mph. The combination of falling and blowing snow produced near whiteout conditions across much of southeast Wyoming. Interstates 25 and 80 were closed for several hours. Snow totals ranged from four to 16 inches, heaviest over the Snowy and Sierra Madre mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 13, 11:05 PM MST, 55 minutes earlier.

Area forecast discussion, Dec 13, 11:05 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 PM MST SUN DEC 13 2015

.UPDATE...
ISSUED AT 924 PM MST SUN DEC 13 2015

LAST UPDATE FOR THIS EVENING AS 00Z MODELS HAVE COME IN. LATEST
00Z GFS HAS PLACED THE UPPER LEVEL LOW AND SURFACE LOW FURTHER
SOUTH AND EAST COMPARED TO THE PREVIOUS RUNS AND LATEST GEM AND
ECMWF. THIS IS SOMETHING WE HAVE SEEN BEFORE WITH THE LAST SEVERAL
SYSTEMS...SO CONFIDENCE REMAINS LOW FOR SNOW ACCUMULATIONS.
ANOTHER ISSUE...THE MAIN POLAR JET IS RATHER FAR TO THE SOUTH
ACROSS NEW MEXICO NORTHEASTWARD INTO KANSAS AND MISSOURI.
ALTHOUGH A JET STREAK IS EXPECTED TO LIFT NORTHWARD ACROSS THE
AREA...RESULTING IN VERY GOOD UPPER LEVEL DIFLUENCE MONDAY
EVENING...THE POSITION OF THE JET FAVORS THE CENTRAL AND SOUTHERN
PLAINS FOR LLVL DYNAMIC LIFT SINCE FRONTOGENESIS AND CYCLOGENESIS
ARE MORE LIKELY TO OCCUR THERE. THE LACK OF LOW TO MIDLEVEL
MOISTURE REMAINS THE PRIMARY CONCERN...AND IS EASILY SEEN ON A
700-500MB THETA-E IMAGE WITH NO SIGNS OF WRAP AROUND MOISTURE OR
WAA ALOFT. GIVEN THIS TREND WITH THE GFS ALONG WITH THE
SREF...LOWERED SNOW TOTALS A FEW INCHES ACROSS THE AREA OUTSIDE OF
THE MOUNTAINS.

OTHERWISE...UPDATED TEMPERATURES WITH A FEW LOCATIONS A BIT COLDER
THAN EXPECTED DUE TO SOME SNOW PACK. ADDED FREEZING DRIZZLE TO
THE FORECAST EAST OF I25 MONDAY NIGHT WITH MODEL SOUNDINGS
SUPPORTING A FEW HOURS OF DRIZZLE BEFORE THE ONSET OF SNOW.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 300 PM MST SUN DEC 13 2015

ANOTHER ACTIVE PERIOD AHEAD IN THE SHORT TERM. POTENTIAL WINTER
STORM TO IMPACT MOST OF THE AREA. FORECAST CHALLENGES DEAL WITH
SNOW AMOUNTS AND WINDS.

CURRENTLY...STATE PRETTY MUCH CLOUD FREE THIS AFTERNOON AS WE ARE
BETWEEN SYSTEM AT THIS TIME. LOW PRESSURE THAT MOVED SOUTH OF OUR
AREA CURRENTLY IN EASTERN KANSAS WHILE THE UPSTREAM LOW PRESSURE
SYSTEM BEGINNING TO MOVE ONTO THE OREGON AND NORTHERN CALIFORNIA
COAST. WINDS HAVE EASED SOME OUT IN THE ARLINGTON AREA...CURRENTLY
SEEING WIND GUSTS DOWN IN THE MID 20 MPH TO LOW 30 MPH RANGE. NO
IMPACTS FOR TRAVEL EXPECTED THIS AFTERNOON WITH THE DECREASE IN
THESE WINDS.

MODELS IN GOOD AGREEMENT WITH OUR UPCOMING LOW PRESSURE SYSTEM
WITH ROUGHLY THE SAME LOCATION AND MOVEMENT. UPPER RIDGE AXIS
MOVES EAST INTO CENTRAL NEBRASKA MONDAY MORNING. UPSTREAM LOW
MOVES INTO CENTRAL UTAH DURING THE DAY MONDAY...THEN INTO WESTERN
COLORADO MONDAY EVENING. SEE WIDESPREAD QPF DEVELOPING MONDAY
EVENING OUT ACROSS CARBON COUNTY THAT SPREAD EAST DURING THE
OVERNIGHT HOURS.

THERE ARE QUESTIONS ON WHERE THE LOW LEVEL MOISTURE IS GOING TO
COME FROM WITH THIS SYSTEM. LOOKING TO THE EAST AND NORTHEAST ON
SATELLITE IMAGERY...THERE IS A LARGE AREA OF LOW CLOUDS ACROSS THE
DAKOTAS INTO NEBRASKA. GFS AND ECMWF DOES DEVELOP EASTERLY TO
NORTHEASTERLY WINDS MONDAY AND MONDAY NIGHT THAT PULLS THIS LOW
LEVEL MOISTURE WEST INTO WYOMING.

NEAR VERTICALLY STACKED LOW FORECAST OVER EASTERN COLORADO BY
TUESDAY MORNING WITH STRONG 850 AND 700MB WINDS ACROSS SOUTHEAST
WYOMING. GFS SHOWING 700MB WINDS OF 25-40KTS OVER THE CWFA WITH
STRONGEST WINDS OUT WEST OVER CARBON AND LARAMIE COUNTY. VERY
FAVORABLE SITUATION FOR A SLOW MOVING...LONG TERM SNOW EVENT WITH
STRONG WINDS. REALLY HAD NO CHOICE BUT TO ISSUE A WATCH FOR THE
ENTIRE CWFA AS ALL GUIDANCE SHOWING THE ENTIRE CWFA UNDER MODERATE
QPF. BEST CHANCES STILL LOOK TO BE THE SOUTHERN CWFA AS HIGHEST
QPF ALONG THE I-80 CORRIDOR.

UPPER LOW FORECAST TO MOVE NORTHEAST TUESDAY NIGHT WITH SNOW
ENDING FROM WEST TO EAST.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 300 PM MST SUN DEC 13 2015

WEDNESDAY...AFTER SOME WRAPAROUND SNOW NORTH OF A LUSK TO ALLIANCE
LINE IN THE MORNING ASSOCIATED WITH THE PLAINS STORM SYSTEM...WILL
SEE THAT SNOW END IN THE AFTERNOON AS THE SYSTEM MOVES FURTHER AWAY.
WITH ENOUGH LOW AND MID LEVEL MOISTURE...SCATTERED OROGRAPHIC SNOWS
OVER THE SNOWY AND SIERRA MADRE RANGES. NEXT FAST MOVING AND LOW
AMPLITUDE SHORTWAVE TROUGH ALOFT WILL APPROACH FROM WESTERN
MONTANA...SPREADING INCREASING MIDDLE AND HIGH CLOUDS ACROSS OUR
COUNTIES IN THE AFTERNOON. CONTINUED COLD WITH BELOW FREEZING
MAXIMUM TEMPERATURES DUE TO WIDESPREAD SNOW FIELD AND COLD 700 MB
TEMPERATURES NEAR -15 CELSIUS.

THURSDAY...BOTH THE GFS AND ECMWF SHOW A PROGRESSIVE CANADIAN ORIGIN
SHORTWAVE TROUGH ALOFT AND COLD FRONTAL PASSAGE WEDNESDAY NIGHT
SPREADING OROGRAPHIC AND DYNAMIC SNOWS ACROSS OUR NORTHERN
LARAMIE...SNOWY AND SIERRA MADRE RANGES...WITH MUCH LESSER COVERAGE
ELSEWHERE DUE TO LOW LEVEL DOWNSLOPE AND THE MORE LIMITED NATURE OF
MOISTURE AVAILABILITY WITH THIS SYSTEM AT LOW LEVELS.

FRIDAY...SNOWEATER CHINOOK WINDS WILL BE IN FULL FORCE AS A
PROGRESSIVE SHORTWAVE RIDGE ALOFT MOVES INTO THE NORTHERN
ROCKIES...AIDING IN THE DEVELOPMENT OF A SURFACE LEE TROUGH AND
DOWNSLOPE WINDS WILL BOOST MAXIMUM TEMPERATURES APPROACHING OR
EXCEEDING FREEZING EAST OF INTERSTATE 25 WITH TEMPERATURES NEAR
FREEZING OVER THE HIGH VALLEYS WEST OF INTERSTATE 25.

SATURDAY/SUNDAY...MILD WINTER WEATHER ENTHUSIASTS WILL REJOICE AS
THE FLOW ALOFT TURNS STRONG SOUTHWEST...PROVIDING A DECENT WARMING
TREND WITH BOTH THE GFS AND ECMWF PROGGING MAXIMUM TEMPERATURES INTO
THE 40S AND LOWER 50S EAST OF INTERSTATE 25 AND UPPER 30S TO LOWER
40S WEST OF INTERSTATE 25.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH MONDAY EVENING)

GENERALLY VFR CONDITIONS ACROSS SOUTHEAST WYOMING AND MOST OF
WESTERN NEBRASKA TONIGHT AND EARLY MONDAY WITH LIGHT AND VARIABLE
WINDS. KCDR...KAIA...AND POSSIBLY KBFF MAY SEE SOME PERIODS OF FOG
AND LIFR CONDITIONS UNTIL SUNRISE. A WINTER STORM WILL BEGIN TO GET
ORGANIZED TO OUR WEST ON MONDAY...WITH SNOWFALL AND LOW VIS
DEVELOPING AROUND KRWL AND KLAR AS EARLY AS MONDAY EVENING. A
PROLONGED PERIOD OF IFR OR LOWER CONDITIONS IS EXPECTED MONDAY NIGHT
THROUGH TUESDAY ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA
TERMINALS.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MST SUN DEC 13 2015

MAJOR WINTER STORM SYSTEM LOOKS TO TAKE SHAPE BEGINNING ACROSS
CARBON AND CONVERSE COUNTIES AS EARLY AS MONDAY LATE AFTERNOON.
THIS IS DUE TO A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING INTO
WESTERN COLORADO MONDAY AFTERNOON THAT WILL MOVE INTO EASTERN
COLORADO BY TUESDAY AFTERNOON. SIGNIFICANT SNOW ACCUMULATIONS ARE
POSSIBLE FOR MOST AREAS THROUGH WEDNESDAY WITH STRONG NORTH TO
NORTHEAST WINDS. FIRE WEATHER CONCERNS WILL BE MINIMAL WITH THIS
SNOWPACK AND COLD TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR WYZ102-106>108-115>119.

     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR WYZ101-103>105-109>114.

NE...WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR NEZ002-003-019>021-054-055-095-096.

&&

UPDATE...TJT
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...TJT
FIRE WEATHER...GCC
Hazardous weather outlook, Dec 13, 4:46 AM MST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MST SUN DEC 13 2015

NEZ002-020-054-055-095-WYZ102>106-109>119-141130-
DAWES-BANNER-KIMBALL-CHEYENNE-NORTH SIOUX-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
446 AM MST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM SYSTEM LOOKS LIKE IT WILL PASS BY THE AREA MONDAY
NIGHT INTO EARLY WEDNESDAY BRINGING SNOW AND SOME GUSTY WINDS.
SIGNIFICANT SNOWFALL IS POSSIBLE IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ003-019-021-096-WYZ101-107-108-141130-
BOX BUTTE-SCOTTS BLUFF-MORRILL-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-EAST PLATTE COUNTY-GOSHEN COUNTY-
446 AM MST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL BE OVER THE AREA THIS MORNING ESPECIALLY IN
VALLEY AND OTHER LOW-LYING AREAS. THE FOG SHOULD DISSIPATE AS THE
MORNING PROGRESSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM SYSTEM LOOKS LIKE IT WILL PASS BY THE AREA MONDAY
NIGHT INTO EARLY WEDNESDAY BRINGING SNOW AND SOME GUSTY WINDS.
SIGNIFICANT SNOWFALL IS POSSIBLE IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
December 14, 12:00 AM MST to December 15, 8:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated 13.5 inches of snow.

Winter Storm, Snowy Range

When
December 14, 12:00 AM MST to December 15, 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated 14 inches of snow.

Winter Storm, Snowy Range

When
December 14, 12:00 AM MST to December 15, 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 12 inches of snow.

Winter Storm, Snowy Range

When
December 14, 12:00 AM MST to December 15, 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 16 inches of snow.

Winter Storm, Snowy Range

When
December 14, 12:00 AM MST to December 15, 8:00 PM MST
Where
Snowy Range forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer at Centennial measured 13 inches of snow.

Winter Storm, North Snowy Range Foothills

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
North Snowy Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer 10 miles west-southwest of Rock River measured 13.6 inches of snow.

Winter Storm, North Snowy Range Foothills

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
North Snowy Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer at Elk Mountain measured 14.9 inches of snow.

Winter Storm, Upper North Platte River Basin

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Upper North Platte River Basin forecast zone
Reported by
CoCoRaHS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer at Saratoga measured eight inches of snow.

Winter Storm, Central Carbon County

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Central Carbon County forecast zone
Reported by
CoCoRaHS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

An observer 24 miles west of Saratoga measured 7.5 inches of snow.

Winter Storm, North Laramie Range

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The La Prele Creek SNOTEL site (elevation 8375 ft) estimated 12.5 inches of snow.

Winter Storm, Converse County Lower Elevations

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

An observer at Glenrock measured six inches of snow.

Winter Storm, South Laramie Range

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
South Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The Crow Creek SNOTEL site (elevation 8330 ft) estimated 12 inches of snow.

Winter Storm, Niobrara County

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Niobrara County forecast zone
Reported by
CoCoRaHS
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

An observer 10 miles north of Van Tassell measured seven inches of snow.

Winter Storm, Goshen County

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Goshen County forecast zone
Reported by
CoCoRaHS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer 10 miles south-southeast of Torrington measured 13 inches of snow.

Winter Storm, Goshen County

When
December 14, 5:00 PM MST to December 15, 8:00 PM MST
Where
Goshen County forecast zone
Reported by
CoCoRaHS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

An observer eight miles northeast of Hawk Springs measured 12 inches of snow.

Winter Storm, South Laramie Range

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
South Laramie Range forecast zone
Reported by
CoCoRaHS
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 21 miles west-southwest of FE Warren Air Force Base measured 12 inches of snow.

Winter Storm, South Laramie Range Foothills

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
South Laramie Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 12 miles south-southeast of Horse Creek measured nine inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer at Hillsdale measured nine inches of snow.

Winter Storm, South Laramie Range Foothills

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
South Laramie Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

An observer 17 miles west-northwest of Cheyenne measured six inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
Official NWS Observations
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

Snowfall at the NWS in Cheyenne measured 7.3 inches.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer seven miles west-northwest of Burns measured nine inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer three miles north-northwest of Cheyenne measured nine inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer two miles north-northwest of Cheyenne measured eight inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
NWS Employee
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer 11 miles north of Cheyenne measured 7.8 inches of snow.

Winter Storm, East Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
East Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer at Burns measured 7.5 inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer one mile northwest of Cheyenne measured seven inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer seven miles northeast of Cheyenne measured seven inches of snow.

Winter Storm, Central Laramie County

When
December 14, 5:00 PM MST to December 15, 11:00 PM MST
Where
Central Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

An observer five miles northeast of Cheyenne measured 6.3 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617839, 617840, 617841, 617842, 617849, 617843, 617844, 617845, 617846, 617847, 617848, 617850, 617851, 617852, 617853, 617854, 617855, 617856, 617857, 617858, 617859, 617860, 617861, 617862, 617863, 617864, 617865, 617866.